Unusual case of seizures due to prolonged QT syndrome - A Case Report

  • Ketki Siroha
  • Wasil Rasool Sheikh
  • Ankur Verma
  • Sanjay Jaiswal
Keywords: Arrhythmias, Prolonged QT, Seizures

Abstract

Long QT syndrome (LQTS) is a cardiac electrical disorder. One of the rare symptoms of long QT caused by ventricular arrhythmia is seizure. Patients with LQTS may develop seizures due to an acute hypoxic-ischemic event associated with a ventricular arrhythmia. We present a case of a 47-year-old male who came to the Emergency Department (ED) with seizures and was diagnosed as LQTS. The cardiac cause of seizures was suspected because the patient was pulseless during the episode of seizures. The patient developed refractory ventricular tachycardia in the ED and was cardioverted (synchronized) multiple times. He was also put on amiodarone infusions. The patient was then urgently shifted to the Coronary Cath Lab for temporary pacemaker insertion with overdrive pacing. He was advised for an automated implantable cardioverter-defibrillator. This case illustrates that prolonged QT syndrome can masquerade as seizure. Therefore, a careful examination should be done in the patient presenting with the same and a cardiac cause should be excluded. Delays in recognition and treatment may expose the patient to a high risk of sudden cardiac death.

Published
2017-11-30
How to Cite
Siroha, K., Sheikh, W., Verma, A., & Jaiswal, S. (2017). Unusual case of seizures due to prolonged QT syndrome - A Case Report. Indian Journal of Case Reports, 4(1), 59-60. Retrieved from http://atharvapub.net/index.php/IJCR/article/view/793
Section
Case Report

Most read articles by the same author(s)